Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 249, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 23, 2011, 1:14 AM CDT for 4 counties in Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 1:14 AM CDT (06:14 UTC)
- Expired
- Aug 23, 2011, 2:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA
The radar
The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 1:30 AM CDT | TSTM WND DMG | 8 W Royal, IA | TWO GRAIN BINS DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3125 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS53 KFSD 230614
SVRFSD
IAC041-059-141-143-230700-
/O.NEW.KFSD.SV.W.0249.110823T0614Z-110823T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
114 AM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHWEST IOWA...
SOUTHWESTERN DICKINSON COUNTY IN NORTHWEST IOWA...
NORTHERN O'BRIEN COUNTY IN NORTHWEST IOWA...
SOUTHEASTERN OSCEOLA COUNTY IN NORTHWEST IOWA...
* UNTIL 200 AM CDT
* AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR SANBORN...OR 23 MILES WEST OF SPENCER...AND MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTLEY AROUND 120 AM CDT...
EVERLY AROUND 130 AM CDT...
ROYAL AND FOSTORIA AROUND 140 AM CDT...
SPENCER AROUND 145 AM CDT...
GREENVILLE AROUND 150 AM CDT...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONETA...ROSSIE AND GILLETT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4291 9503 4291 9517 4308 9579 4335 9568
4323 9491
TIME...MOT...LOC 0614Z 292DEG 35KT 4315 9558
WIND...HAIL 70MPH 1.75IN
$$
HANKO1 follow-up statement
989
WWUS53 KFSD 230632
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
132 AM CDT TUE AUG 23 2011
IAC041-059-141-143-230700-
/O.CON.KFSD.SV.W.0249.000000T0000Z-110823T0700Z/
OSCEOLA IA-O'BRIEN IA-DICKINSON IA-CLAY IA-
132 AM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
SOUTHWESTERN DICKINSON...NORTHEASTERN O'BRIEN AND SOUTHEASTERN
OSCEOLA COUNTIES UNTIL 200 AM CDT...
AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF EVERLY...OR 13 MILES WEST OF SPENCER...MOVING EAST
AT 40 MPH.
IN ADDITION...AT 106 AM CDT ESTIMATED 70 MPH WIND WAS REPORTED IN
SANBORN WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROYAL AND FOSTORIA AROUND 140 AM CDT...
SPENCER AROUND 145 AM CDT...
GREENVILLE AROUND 150 AM CDT...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROSSIE
AND GILLETT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4305 9565 4315 9560 4333 9558 4323 9491
4291 9503 4291 9517
TIME...MOT...LOC 0631Z 292DEG 35KT 4309 9537
WIND...HAIL 80MPH 1.75IN
$$
HANKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:30 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 22, 8:30 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 PM CDT MON AUG 22 2011 .DISCUSSION... STRONG CAPPING REMAINS IN PLACE ACROSS THE FORECAST AREA THIS EVENING...WHICH HAS PREVENTED THUNDERSTORM DEVELOPMENT...DESPITE VERY UNSTABLE CONDITIONS. SOME ACCAS SHOWERS SHOWING UP ON RADAR IN THE VICINITY OF A VERY WEAK MID LEVEL WAVE NEAR OUR NORTHEAST CORNER AND AHEAD OF A WEAK DRYLINE FEATURE LOCATED FROM A WATERTOWN TO MITCHELL TO AINSWORTH LINE. STILL COULD SEE AN ISOLATED HIGH BASED SHOWER OR THUNDERSTORM THIS EVENING ACROSS THE AREA...BUT HAVE TRIMMED BACK POPS TO LESS THAN 20 PERCENT THROUGH AROUND MIDNIGHT GIVEN THE STRONG CAPPING AND POOR CUMULUS FIELD. MEANWHILE...A VIGOROUS SHORTWAVE...CLEARLY DEFINED ON WATER VAPOR IMAGERY CONTINUES TO DIVE SOUTHEASTWARD TOWARDS BISMARCK NORTH DAKOTA ALONG THE LEFT EXIT REGION OF THE JET. THIS POTENT WAVE SHOULD BE ENOUGH TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. CURRENT TRACK WOULD BRING THE BULK OF ACTIVITY NORTH OF THE CWA...HOWEVER COULD SEE THE SOUTHERN EXTENT CLIP OUR NORTHEASTERN CWA WITH SOME STRAY STORMS FOCUSING MAINLY EAST OF I90. HAVE ADJUSTED POPS TO REFLECT THIS CHANGE AND FOCUS CHANCES IN THESE AREAS. && .AVIATION... WITH THE EXCEPTION OF A COUPLE VERY SMALL SHOWERS...STRONG MID-LEVEL CAPPING INVERSION HAS PREVENTED CONVECTION FROM REALLY DEVELOPING THIS EVENING. EXPECTATION IS THAT CONVECTION WILL LIKELY FOCUS FARTHER NORTH WITH UPPER WAVE IN SOUTHERN ND. WHILE A FEW THUNDERSTORMS COULD GET DOWN TO HON...FSD AND SUX...THE PROBABILITY IS SO LOW THAT WILL NOT INCLUDE IN TAF AT THIS TIME. OTHERWISE...WINDS WILL DECREASE AS ATMOSPHERE DECOUPLES WITH SUNSET. WITH DEW POINTS IN THE LOWER 70S AND LONGER NIGHT...SOME FOG MAY DEVELOP IN THE BIG SIOUX VALLEY TO LOWER VSBYS TO MVFR. KSUX WITH MORE OF A DRAINAGE WIND MAY EVEN SEE IFR CONDITIONS FOR A FEW HOURS. OTHERWISE...TUESDAY WILL SEE WINDS GRADUALLY VEER TO SOUTHWEST AND WEST THROUGH THE DAY./SCHUMACHER && .PREV DISCUSSION... THUNDERSTORM DEVELOPMENT/INITIATION IS THE BIG QUESTION THIS EVENING. FEEL HEATING IS STRONG ENOUGH TO POP A FEW STORMS BY THE END OF THE AFTERNOON MAINLY OVER THE WESTERN FORECAST AREA. FURTHER EAST...HEATING ALONE NOT LIKELY TO BREAK CAP. BOUNDARIES WITH THE STRONG INFLUX OF MOIST AIR MAY AID DEVELOPMENT AND THIS APPEARS TO BE A FACTOR IN THE CONSISTENT DEVELOPMENT OF END OF THE AFTERNOON STORMS ALONG THE MO RIVER FROM YKN SOUTHEAST BY THE HRRR. STORMS IN THE EAST MAY DEVELOP WITH THE LOW LEVEL JET INCREASE LATER TONIGHT...OR FROM THE INCREASE IN THE MORE ISOLATED STORMS WEST AS THEY MOVE EAST INTO MORE FAVORABLE AIR. WHAT HAS NOT CHANGED IS WHAT LOOKS LIKE A HIGH CONDITIONAL THREAT OF SEVERE WX FOR ANY STORMS THAT DEVELOP. FOR THIS REASON WILL MENTION ISOLATED SEVERE STORMS IN FORECAST. TEMPERATURES TONIGHT WILL BE HELD MAINLY TO 70 OR A BIT WARMER FOR LOWS IN THE INCREASINGLY HUMID AIR AND CONTINUING BREEZE. LOW LEVEL FLOW VEERING TO SOUTHWESTERLY SHOULD AID IN DECREASING CLOUDS WEST LATE TONIGHT. / WILLIAMS THE CHANCES FOR THUNDERSTORMS ON TUESDAY CONTINUE TO LOOK MINOR AS THE WAVE THAT SWINGS THROUGH TONIGHT WILL SET UP A FAIRLY DEEP AND WELL MIXED ENVIRONMENT. VERY LITTLE CONVERGENCE IS EXPECTED WITH WEST TO NORTHWEST WINDS THROUGH THE COLUMN AND WITH FAIRLY STOUT CAP AROUND +13 AT 700MB IT LOOKS LIKE THE BETTER CHANCES WILL BE TO THE EAST OF THE AREA. THE WELL MIXED AND WARM ENVIRONMENT WILL BRING THE POTENTIAL FOR VERY HOT CONDITIONS...SO WILL CONTINUE HIGHS IN THE 90S FOR MOST LOCATIONS. DID BRING A BIT MORE OF A WESTERLY COMPONENT TO THE WIND FIELD IN THE AFTERNOON THAN THE MODELS HINT AT WITH DEEP MIXING AND ALSO LOWERED DEW POINTS...BUT WITH A FAIRLY WEAK PUSH DID NOT TANK THE DEW POINTS AS LOW AS THEY MIGHT GO WITH A STRONGER PUSH. COOL ADVECTION DEVELOP TUESDAY NIGHT AND CONTINUES INTO WEDNESDAY. THIS WILL BRING A SIGNIFICANT DECREASE TO DEW POINTS AND HIGH TEMPERATURES WEDNESDAY WILL BE ABOUT 10 TO 15 DEGREES COOLER...BUT STILL AT OR ABOVE NORMAL. WEDNESDAY MORNING SHOULD START OUT IN THE 60S THEN TOP OUT IN THE 80S. WEDNESDAY NIGHT INTO THURSDAY WILL SEE HIGH PRESSURE MOVE THROUGH WITH RETURN FLOW SETTING UP ON THURSDAY...WITH BREEZY CONDITIONS LIKELY IN CENTRAL SD ON THURSDAY AFTERNOON. THERE WILL BE A WEAK WAVE THAT PASSES THROUGH ON WEDNESDAY NIGHT BUT WITH LITTLE OR NO INSTABILITY IN THE LOW LEVELS AND ONLY GRADUALLY INCREASING LAPSE RATES ALOFT WILL NOT ADD ANY POPS AT THIS TIME. LOWS MAINLY IN THE 50S ON THURSDAY MORNING WITH DECENT RADIATIONAL COOLING...ESPECIALLY IN THE EAST...THEN HIGHS AGAIN THE 80S. IN THE LATTER PERIODS(FRI/MON)...THE DEVELOPMENT OF FASTER WEST TO NORTHWEST FLOW ALOFT LIKELY TO BRING A MORE CHANGEABLE ATMOSPHERE TO THE NORTHERN PLAINS THROUGH THE PERIOD. EARLY IN THE PERIOD THE MODELS ARE NOT OVERLY AGREEABLE ON THE HANDLING OF THE JET MAX WHICH WILL BRING A CHANCE FOR THUNDERSTORMS AND SOME DECENT WARMING. WILL CONTINUE TO LEAN TOWARDS A DECENT CHANCE FOR THUNDERSTORMS ON FRIDAY AFTERNOON AND NIGHT WITH FRIDAY A FAIRLY HOT DAY. AS THE WAVE DEPARTS ON SATURDAY COOLER AIR WILL BUILD SOUTHWARD AND COULD BEGIN AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES. IN FACT...IF THE 6Z GFS AND 0Z ECMWF PAN OUT...WOULD NOT BE SURPRISED TO SEE HIGHS IN THE 60S TO LOWER 70S ON MONDAY AS A FAIRLY STRONG WAVE IS PROGGED TO MOVE THROUGH. AHEAD OF THIS WAVE STILL EXPECT A GOOD CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT SO WILL KEEP POPS IN FOR THIS. && .AVIATION... VFR CONDITIONS WILL GIVE WAY TO LOCAL MVFR TO IFR CONDITIONS IN THUNDERSTORMS THROUGH 06Z MAINLY EASTERN HALF OF FORECAST AREA. CONDITIONS OUTSIDE OF STORMS SHOULD REMAIN VFR. AFTER 06Z STORMS WILL END FROM THE WEST THROUGH 15Z. AREAS OF CEILINGS AROUND 1K FEET AND VISIBILITIES 3-5SM IN FOG LIKELY EASTERN PART OF FORECAST AREA 09Z-14Z. GENERALLY VFR EXPECTED 15Z-24/00Z. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Aug 22, 4:38 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 438 PM CDT MON AUG 22 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 438 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA. A FEW STORMS COULD PRODUCE HAIL TO QUARTER SIZE AND 60 MPH WIND GUSTS...HOWEVER STRONG CAPPING WILL LIKELY PREVENT MORE WIDESPREAD DEVELOPMENT. THE SEVERE STORM THREAT APPEARS TO BE GREATER EAST OF INTERSTATE 29 AFTER 10 PM THIS EVENING WITH AN INCREASE IN THE LOW LEVEL JET EXPECTED OVER THE REGION. SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE AND 70 MPH OR GREATER WIND GUSTS ARE POSSIBLE. THE SEVERE THREAT WILL DECREASE AFTER 3 AM TONIGHT. FLOODING... MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER THE NEXT FEW WEEKS...BUT RIVER LEVELS WILL SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED TO BE BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY...WITH RIVER LEVELS CONTINUING TO DROP VERY SLOWLY. THE MISSOURI RIVER AT SOUTH SIOUX CITY IS EXPECTED TO FALL BELOW FLOOD STAGE BEFORE THE END OF AUGUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE EXITING OVER SOUTHWESTERN MINNESOTA AND NORTHWESTERN IOWA ON TUESDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 23, 12:17 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST S LUVERNE 43.65N 96.21W
08/22/2011 M66 MPH ROCK MN AWOS
&&
MDBLocal storm report, Aug 23, 12:23 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1223 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 3 NE HULL 43.22N 96.09W
08/22/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 12:33 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL BOYDEN 43.19N 96.00W
08/22/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 12:44 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 3 NNW LUVERNE 43.69N 96.23W
08/23/2011 E0.75 INCH ROCK MN TRAINED SPOTTER
1210 AM HAIL 3 NE HULL 43.22N 96.09W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 12:47 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST S LUVERNE 43.65N 96.21W
08/23/2011 M66.00 MPH ROCK MN AWOS
1230 AM HAIL BOYDEN 43.19N 96.00W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBLocal storm report, Aug 23, 12:55 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 4 SE ROSWELL 43.97N 97.65W
08/22/2011 M0.88 INCH MINER SD TRAINED SPOTTER
1052 PM HAIL 2 E WINFRED 44.00N 97.32W
08/22/2011 E1.00 INCH LAKE SD EMERGENCY MNGR
1055 PM HAIL 2 SSE WINFRED 43.97N 97.35W
08/22/2011 M1.75 INCH LAKE SD NWS EMPLOYEE
1124 PM HAIL 7 S MADISON 43.91N 97.11W
08/22/2011 E1.00 INCH LAKE SD EMERGENCY MNGR
ALSO 40 MPH WIND GUSTS.
1155 PM HAIL CHESTER 43.89N 96.93W
08/22/2011 E0.50 INCH LAKE SD TRAINED SPOTTER
1209 AM HAIL 3 NNW LUVERNE 43.69N 96.23W
08/23/2011 E1.00 INCH ROCK MN TRAINED SPOTTER
1210 AM HAIL 3 NE HULL 43.22N 96.09W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
1210 AM TSTM WND GST S LUVERNE 43.65N 96.21W
08/23/2011 M66.00 MPH ROCK MN AWOS
1230 AM HAIL BOYDEN 43.19N 96.00W
08/23/2011 E1.50 INCH SIOUX IA TRAINED SPOTTER
&&
MDBThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:05 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 40 min |
| Aug 23, 12:30 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Lyon, Osceola | 45 min |
| Aug 23, 1:03 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 42 min |
| Aug 23, 1:45 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, O'Brien | 45 min |
| Aug 23, 3:43 AM CDT | Heat Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.